It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board


Asthma Board Index
Board Index > Asthma | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi ksr,

I'm really surprised about the skin reactions you describe while using Advair. Advair contains a steroid component to combat inflammation in your lungs (which is one of two components of asthma - the other being bronchoconstriction.) Thus, the other component of Advair is a fast acting beta-agonist component to ward off sudden asthma symptoms.

I don't know what LABA is that you mention in your query - never heard the term in my thirty years of being an asthma patient!

Anyhow, if you find your pulse is too fast or you have heart issues such as high blood pressure, you might want to ask your doctor for Flovent inhaler instead. Flovent only contains the steroid component, not the beta-agonist one that can cause your heart rate to get too high. (And ask the doctor to start you on the LOWEST POSSIBLE DOSE of Flovent to see if that's enough to keep your asthma under control.

Another medication you can ask for that is an asthma maintenance drug is Singulair. It has NO unpleasant side effects that I know of, and I've been on Singulair since it came on the market. It's been a Godsend and helped get me into COMPLETE ASTHMA REMISSION the last 15 years! Try to avoid oral Prednisone because there are two many serious side effects long term from high doses of it. (When my asthma was so out of control in the first 15 years, I had to take very high doses for long periods - like 60 mg./day! Over time, every time my doctor tried to wean me off it, I started getting withdrawal symptoms which are pretty horrible. Plus, taking Prednisone in high doses long term, eventually will cause your adrenal glands to completely stop making the body's natural cortisol to fight infections. That happened to me and when I had an adrenal stimulation test in 2005, it showed that my adrenals had completely shut down and I have to be on the "man made" Prednisone in a low dose EVERY DAY FOR THE REST OF MY LIFE!! I also need stress doses of steroids when undergoing major surgery such as I did last year and this past March when I had to have total knee replacements in each knee a year apart. Finally, long term use of high doses of prednisone usually ends up causing osteoporosis in your back and hips, putting you at high risk for hip fractures should you fall on either one.)

Hope this info was helpful.

Let me know how you fare if the doctor puts you on the drugs I've mentioned here.

I care because I've "been there, done that" in SPADES!!!

Regards,
CPW2012 (Carol)





All times are GMT -7. The time now is 01:09 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!